|Topic Review (Newest First)|
|11-12-2006 07:21 AM|
how much Geodon are you on? I take 80 at night & 40 in the day, & my anger is much better than it once was.
effexor is an SSRI that also affects norepineprhine, & this class of drug makes some people agistated & even suicidal.
Personally, if someone is ignorant to me I will get angry even though I am pretty doped up on antipsychotics.
|11-11-2006 08:32 PM|
I have bipolar disoder, I've actually spent most of my life misdiagnosised and until I became stable with my meds I had huge anger control issues. Some of it was road rage type behavior and some was just getting mad at people for minor things and exploding on them. Like berating a sales clerk, or getting so angry I'd have destructive urges -- like getting mad at a store and having to clench my fists and hug myself to keep from pushing items off shelves or trashing a display. I'd also get what I called "black rages" where it felt like waves of horrible black energy were just coursing out of me. It sounds hokey when I type it, but just uncontrolable anger and I'd scream and trash my room.
You should talk to your psychologist/psychiatrist and let them know what's going on and ask about any medicine changes.
|11-10-2006 09:03 AM|
|sushi8kat||Hey. Sorry to hear that you are struggling, but I think the fact that you recognize that you are not acting is a huge step. I think a lot of people, especially those suffering from mental illness, don't even recognize when they are not being themselves. My boyfriend of 2 years, and my sister's fiance both have bipolar of varying degrees. Luckily my boyfriend also notices when he is getting in one of his angry or sad moods, and he tends to just keep to himself until the moment subsides. But it sounds like this has been getting worse since being on your medication, right? If that is the case then I would definitely talk with your doctor about decreases or increasing doses or swtiching medications. The science/art of balancing medications can be really difficult and doctors rarely get it right the first time since everyone's bodies are just so different. I started Effexor about a month ago and was having some really bad side effects of increased anxiety and irritability, so I decreased my dose to half, which has been making me feel a whole lot better. I would just talk with your doctor about what was going on, and when you notice your anger episodes, just try and keep to yourself. I wish you luck and hope you gets things figured out.|
|11-10-2006 08:50 AM|
irritability is a symptom of hypomania and mania (well i'm sure you know that). i know i experience it when i am hypomanic and for that reason i have avoided being around people when i am feeling like that because i worry i will snap... (i have also witnissed it a lot growing up with a bp father).
i haven't had too much experience with meds just yet (i just started taking lithium the other day) but maybe your effexor (anti-depressant?) is too high and making you manic (irritable)..? i don't really know, but it sounds like a possibility.
|11-10-2006 08:46 AM|
|karenlovessnow||I don't really know what to say except that my nephew is 31 and bipolar and he has always had anger management problems. Unfortunately I'm not sure what meds he is on. I have never heard of Geodon so I don't think he takes that. I wouldn't increase the dosage without talking to your doctor.|
|11-10-2006 08:41 AM|
I'm bipolar and I'm on Geodon and Effexor, and yet I get very angry at people. Like today, I was outside sitting on a bench in front of my dorm, and a girl was leading a tour to prospective students and she was looking away from me to look at them and she stepped on my foot. I yelled at her and said, "Watch where you're going" and frowned at the prospies.
I would never ever harm an animal. I never have. Animals are wonderful creatures and they warm my heart. I'm so happy that I've become a vegetarian and tried so many new foods since then that were simply delicious. But my love for animals does not extend to people. I've been getting fights with friends and have acted in a very feral manner.
Has anyone noticed this problem with bipolar people. I tend to get very antisocial. Maybe I should up the Geodon? What do you think?